Alert archive / California / Wind Advisories in 2018
Wind Advisory 51, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 3, 2018, 5:29 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2018, 5:29 AM PDT (12:29 UTC)
- Expired
- Jul 3, 2018, 9:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
112 WWUS76 KLOX 031229 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 529 AM PDT Tue Jul 3 2018 CAZ059-032300- /O.NEW.KLOX.WI.Y.0051.180703T1229Z-180704T0400Z/ /O.CON.KLOX.EH.A.0001.180706T1800Z-180708T0700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 529 AM PDT Tue Jul 3 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 PM PDT this evening. An Excessive Heat Watch remains in effect from Friday morning through Saturday evening. * WINDS...Southwest to west winds will increase to 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph are possible in the foothills. Winds will diminish by late evening. * HIGH TEMPERATURES...105-112 Friday and Saturday. * LOW TEMPERATURES...70s to around 80 Friday night. * Impacts for winds...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. Winds will affect travel on area roadways including Highways 14 and 138, especially near the foothills. * Impacts for heat...Increased potential for heat related illnesses. Temperatures inside vehicles, even if the windows are partially open, can quickly rise to life-threatening levels. In addition, elevated to possibly critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for dangerous cross winds and sudden reductions in visibilities due to areas of blowing dust and sand. Never, ever, leave people or pets in enclosed vehicles, even for a short period of time. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. $$ CAZ034>041-044>046-051>054-087-088-547-548-032300- /O.CON.KLOX.EH.A.0001.180706T1800Z-180708T0700Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- San Luis Obispo County Interior Valleys-Cuyama Valley- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area- San Luis Obispo County Mountains-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Catalina and Santa Barbara Islands-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Paso Robles, Atascadero, Cuyama, Santa Barbara, Montecito, Carpinteria, Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Avalon, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 529 AM PDT Tue Jul 3 2018 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * HIGH TEMPERATURES...Immediate coastal areas 80s to mid 90s. Interior coastal areas mid 90s to 105. Valleys 105-112. Mountains 95-107. * LOW TEMPERATURES...Immediate coastal areas 60s to low 70s. Interior coastal areas 60s to mid 70s. Valleys 70s to near 80. Mountains mid 60s to 70s, except mid 70s to near 90 lower coastal slopes. * IMPACTS...Increased potential for heat related illnesses. Temperatures inside vehicles, even if the windows are partially open, can quickly rise to life-threatening levels. In addition, elevated to possibly critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never, ever, leave people or pets in enclosed vehicles, even for a short period of time. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$ RM/MW/DB
2 follow-up statements
156 WWUS76 KLOX 032253 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 353 PM PDT Tue Jul 3 2018 CAZ059-040400- /O.CON.KLOX.WI.Y.0051.000000T0000Z-180704T0400Z/ /O.CON.KLOX.EH.A.0001.180706T1800Z-180708T0700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 353 PM PDT Tue Jul 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * WINDS...Southwest to west winds will increase to 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph are possible in the foothills. Winds will diminish by late evening. * HIGH TEMPERATURES...105-112 Friday and Saturday. * LOW TEMPERATURES...70s to around 80 Friday night. * WIND IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. Winds will affect travel on area roadways including Highways 14 and 138, especially near the foothills. * HEAT IMPACTS...Increased potential for heat related illnesses. Temperatures inside vehicles, even if the windows are partially open, can quickly rise to life-threatening levels. In addition, elevated to possibly critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for dangerous cross winds and sudden reductions in visibilities due to areas of blowing dust and sand. Never, ever, leave people or pets in enclosed vehicles, even for a short period of time. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. $$ CAZ034>041-044>046-051>054-087-088-547-548-040400- /O.CON.KLOX.EH.A.0001.180706T1800Z-180708T0700Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- San Luis Obispo County Interior Valleys-Cuyama Valley- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area- San Luis Obispo County Mountains-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Catalina and Santa Barbara Islands-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Paso Robles, Atascadero, Cuyama, Santa Barbara, Montecito, Carpinteria, Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Avalon, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 353 PM PDT Tue Jul 3 2018 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * HIGH TEMPERATURES...Immediate coastal areas 80s to mid 90s. Interior coastal areas mid 90s to 105. Valleys 105-112. Mountains 95-107. * LOW TEMPERATURES...Immediate coastal areas 60s to low 70s. Interior coastal areas 60s to mid 70s. Valleys 70s to near 80. Mountains mid 60s to 70s, except mid 70s to near 90 lower coastal slopes. * IMPACTS...Increased potential for heat related illnesses. Temperatures inside vehicles, even if the windows are partially open, can quickly rise to life-threatening levels. In addition, elevated to possibly critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never, ever, leave people or pets in enclosed vehicles, even for a short period of time. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$ Hall
379 WWUS76 KLOX 040354 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 854 PM PDT Tue Jul 3 2018 CAZ059-041030- /O.EXP.KLOX.WI.Y.0051.000000T0000Z-180704T0400Z/ /O.CON.KLOX.EH.A.0001.180706T1800Z-180708T0700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 854 PM PDT Tue Jul 3 2018 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WINDS...Southwest to west winds will continue to diminish late evening this evening. Local wind gusts to 45 mph may linger in the foothills. * HIGH TEMPERATURES...105-112 Friday and Saturday. * LOW TEMPERATURES...70s to around 80 Friday night. * HEAT IMPACTS...Increased potential for heat related illnesses. Temperatures inside vehicles, even if the windows are partially open, can quickly rise to life-threatening levels. In addition, elevated to possibly critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never, ever, leave people or pets in enclosed vehicles, even for a short period of time. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$ CAZ034>041-044>046-051>054-087-088-547-548-041030- /O.CON.KLOX.EH.A.0001.180706T1800Z-180708T0700Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- San Luis Obispo County Interior Valleys-Cuyama Valley- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area- San Luis Obispo County Mountains-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Catalina and Santa Barbara Islands-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Paso Robles, Atascadero, Cuyama, Santa Barbara, Montecito, Carpinteria, Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Avalon, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 854 PM PDT Tue Jul 3 2018 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * HIGH TEMPERATURES...Immediate coastal areas 80s to mid 90s. Interior coastal areas mid 90s to 105. Valleys 105-112. Mountains 95-107. * LOW TEMPERATURES...Immediate coastal areas 60s to low 70s. Interior coastal areas 60s to mid 70s. Valleys 70s to near 80. Mountains mid 60s to 70s, except mid 70s to near 90 lower coastal slopes. * IMPACTS...Increased potential for heat related illnesses. Temperatures inside vehicles, even if the windows are partially open, can quickly rise to life-threatening levels. In addition, elevated to possibly critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never, ever, leave people or pets in enclosed vehicles, even for a short period of time. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 3, 4:49 AM PDT, 40 minutes earlier.
Area forecast discussion, Jul 3, 4:49 AM PDT, 40 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
449 AM PDT Tue Jul 3 2018
.SYNOPSIS...03/314 AM.
A weak upper level trough and onshore flow will keep near to
slightly below normal temperatures in most areas through
Wednesday. High pressure will build into the region later in the
week, and gusty northerly winds will develop in some areas. This
will result in very hot and dry conditions across the region.
Record temperatures are likely Friday and Saturday, along with
critical fire weather conditions. A large south swell is expected
to bring dangerous surf and rip currents during this time as well.
&&
.SHORT TERM (TDY-THU)...03/411 AM.
Marine layer was about 2200 feet deep early this morning. Low
clouds and fog were widespread in all coastal and valley areas
this morning, with the exception of the far interior valleys of
SLO County and the Cuyama Valley. Pressure gradients were trending
onshore, and were already at 7.3 mb between KLAX and KDAG, 2 mb
stronger than at this time on Monday and stronger than the WRF
indicates at 12Z this morning. The WRF shows gradients up to 10 mb
By afternoon, and this looks reasonable if possibly a tad underdone.
Expect slower clearing of the low clouds today, and it is possible
that some locations near the beaches will remain cloudy all day.
Given this, and some cooling at 950 mb, expect max temps to be
down at least a couple of degrees in most areas today. Winds will
likely get close to advisory levels in the Antelope Valley, and
will consider issuing one for that area today.
The weak trough over the forecast area today will begin to flatten
out and lift northward tonight and Wed as a large upper high over
the eastern U.S. expands westward. The WRF and other high res
models show little change in the marine layer depth or low cloud
coverage tonight/Wed morning, with low clouds again expected in
all coastal and valley areas. Rising heights may allow for the
marine layer to become more shallow late tonight and Wed morning
as heights begin to rise, so it is conceivable that clouds stay
out of the Santa Clarita Valley. Onshore gradients will be quite a
bit weaker Wed afternoon, and in general expect faster clearing in
most areas. 950 mb temps rise a bit, so there may be a couple of
degrees of warming, especially in the valleys. Low level southerly
flow across SBA County may also add a bit of downslope warming to
southern portions of the Santa Ynez Valley and the Central Coast.
The very strong upper level high will continue to move and expand
westward Wed night and Thu, and the 600 dm high will be centered
over Colorado by Thu afternoon. Heights and thicknesses will
continue to rise across the region, and the marine layer will
become more shallow. Expect low clouds to be confined to the
coastal plain Wed night/Thu morning, with quick clearing of the
low clouds Thu morning. W-E onshore gradients will continue
to weaken Thu and N-S gradients will turn offshore late in the
day. Temps at 950 mb will jump several degrees on Thu. Expect
significant warming in all areas on Thu. Max temps should reach
100 degrees in the Antelope Valley, the interior valleys of SLO
and SBA Counties and probably the warmer locations in the valleys
of L.A. and VTU Counties as well. Some gusty sundowner winds will
likely develop Thu evening across southern SBA County, and gusty
northwest winds may affect the I-5 Corridor as well.
.LONG TERM (FRI-MON)...03/444 AM.
A dangerous heat wave is expected across the region Fri through
Sat, and possibly into Sunday as well. The center of the upper
high will move westward into Utah on Fri, and linger there through
the weekend, though it will begin to slowly weaken Sat night and
Sun. Heights and thicknesses will be extremely high across the
region Fri through Sat. Temps at 950 mb will continue to soar,
getting close to 40 degrees Celsius in portions of the L.A. and
VTU County Valleys. At the same time, N-S gradients will become
increasingly offshore Fri, between Bakersfield and LAX and
between Bakersfield and SBA, with the gradients peaking Fri night
at over 7 mb offshore! Santa Maria to SBA gradients will also be
offshore. There will likely be some gusty sundowner winds Thu
night, but the strongest winds should be Fri night, and it could
be a rather strong wind event. This could be an especially
significant wind event for the Montecito area Fri night due to the
direction of the low level flow. Gusty winds will also likely affect
the I5 Corridor at times Fri through Sat night, and some northerly
winds may even push into the valleys of L.A./VTU Counties and the
Santa Monica mountains.
After a warm night Thu night, Friday promises to be an
exceptionally hot day, and daily records are likely in many if
not most locations. The combination of strong offshore N-S
gradients Fri, and even weak offshore W-E gradients to start the
day and the extremely warm atmospheric conditions should send max
temps to between 100 and 112 degrees in many valleys locations,
the Antelope Valley and the lower mountain elevations. High temps
should also reach or exceed 100 degrees across interior portions
of the coastal plain, and could be even in the 90s at beaches
south of Point Conception. Some locations across the south coast
of SBA County could have highs near or above 100 degrees Fri.
It will be a very warm night Fri night, with temps remaining in
the upper 70s and 80s in the foothills, and at least in the 70s
in many valley and interior coastal plain locations.
Max temps for Saturday will be a bit more tricky. It will actually
start out warmer than on Fri, and at 18Z, 950 mb temps will also
be higher than they are on Fri. However, the GFS shows some
southerly low level flow developing in the afternoon, knocking 950
mb temps down a few degrees in the afternoon. It also has some
fairly thick high level cloudiness moving in from the east, and
brings some precip just to the south and east of the region. The
EC is just as hot all day on Sat, and shows no moisture moving
into the region from the east. Even if the GFS is correct, temps
would skyrocket in the morning, likely getting close to temps
observed on Fri. The Excessive Heat Watch will likely have to be
converted into a warning for most areas, possibly to a Heat
Advisory in some areas.
Although the upper high will weaken Sunday and Monday, heights
and thicknesses will remain very high across the region. Therefore
expect very warm to hot weather both days, although some cooling
at 950 mb and increasing onshore flow should bring a few degrees
of cooling each day, especially to coastal and valley areas.
It may remain warm enough Sat night and hot enough Sunday to keep
excessive heat conditions across at least portions of the region.
&&
.AVIATION...03/0642Z.
At 05Z at KLAX, the marine layer was 1500 ft deep. The top of
the inversion was at 2700 ft with a temperature of 21C.
Widespread low clouds and fog in all coastal areas this evening,
beginning to spread into the Santa Ynez Valley. Expect clouds in
all valley locations by morning with the possible exception of the
Santa Clarita Valley and the far interior vlys of SLO and SBA
County. Conds will be mostly IFR, except LIFR in the foothills and
MVFR across portions of the L.A. County coastal plain. Expect
slightly later clearing of the clouds Tue, generally during mid to
late morning in the valleys and by early afternoon across the coastal
plain. Clouds could linger at some beaches into the afternoon.
KLAX...Moderate confidence in the 06Z TAF. There is a 30% chance
that cigs will slip into the IFR category between 07Z and 14Z.
There is a 20% chance that cigs will clear as early as 17Z or as
late as 23Z.
KBUR...Moderate to high confidence in the 06Z TAF. There is a 20%
chance that conds will stay IFR through 17Z.
&&
.MARINE...03/442 AM.
Winds and seas are expected to remain below Small Craft Advisory
(SCA) levels through Wednesday. SCA winds are likely across the
Outer Waters, and for the Inner Waters north of Point Sal and the
Western Santa Barbara Channel by Thursday evening. Gale force
winds are likely for at least portions of the Outer Waters by
Friday into this weekend. Dense fog is possible across portions of
the coastal waters by Thursday evening and may continue at times
into this weekend.
A long period south swell is expected to move into the coastal
waters Wednesday evening and continue through Friday evening
before gradually diminishing. This swell will lead to hazardous
boating conditions nearshore with large breaking waves.
&&
.BEACHES...03/445 AM.
Tropical Storm Fabio is expected to intensify into a major
hurricane by Tuesday. A long period SSE to S swell from this
storm will impact the Southwest California waters late Wednesday
through Saturday, peaking Thursday into Friday. This swell, along
with a building short period west swell, will likely produce high
surf with dangerous breaking waves peaking near 10 feet, strong
rip currents, and possible sneaker waves. A High Surf Advisory
will likely be issued on Tuesday or Wednesday.
While high tides are about 1 foot lower than the Hurricane Marine
event from August 2014 that caused damage to our area, the swell
characteristics are very similar. Coastal flooding will be a
concern for low-lying coastal areas that have south to southeast
exposure. Beach parking lots and normally dry beach areas may be
covered in sea water. The threat for significant damage is
minimal. A Coastal Flood Advisory may be needed for Thursday.
With record heat expected at the same time, and many people
likely heading to the beaches for relief, this swell event is
likely to be extremely dangerous. Please stay near an occupied
lifeguard station if you go into the ocean.
&&
.FIRE WEATHER...03/448 AM.
A significant heat wave is projected to affect Southwest
California Thursday through Sunday bringing a prolonged period of
elevated fire weather conditions to Southwest California. The
peak of the heat wave is expected to be Friday into Saturday,
when record breaking triple digit heat will be likely across many
inland areas. In fact, warmest valley, lower mountain, and desert
areas could soar to between 102 and 112 degrees on Friday and
Saturday, while portions of the LA basin and SBA south coast will
likely approach or even exceed 100 degrees due to a northerly
offshore wind component. This heat wave will be accompanied with
very low humidities, with the potential for widespread single
digit humidities on Friday and possibly Saturday. In addition,
there will likely be very poor overnight humidity recoveries
across the mountains and foothills Thursday night and Friday night.
Gusty northerly winds are also expected across the mountains,
select valleys, as well as the Santa Barbara south coast, possibly
resulting in critical fire weather conditions. The strongest
northerly winds are expected Thursday night into Friday morning
and again Friday night into Saturday morning when both LAX-
Bakersfield and Santa Barbara-Bakersfield gradients peak between
-6 and -7 mb. This could result in wind gusts up to 45 mph
across the Santa Ynez mountains Santa Ynez mountains and adjacent
foothills, as well as the Interstate 5 corridor of the Los Angeles
county mountains. These gusty northerly winds will add to the
threat of large fires, bringing the potential for critical fire
weather conditions. As the upper level flow turns more east to
southeast, there will be the potential for some mid and upper
level monsoonal moisture to move into the region by Sunday into
early next week.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect from Wednesday evening
through Friday evening for zones 34-35-39>41. (See LAXCFWLOX).
Excessive Heat Watch in effect from Friday morning through
Saturday evening for zones 34>41-44>46-51>54-59-87-88-547. (See LAXNPWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Areas of excessive heat are likely across much of southwestern
California Friday and Saturday as strong high pressure builds
into the region. Additionally, there may be advisory-level
northerly winds Thursday night and Friday night across southern
Santa Barbara County and through the I-5 corridor. There will be
elevated fire danger due to the heat, winds and low relative
humidity values. Dangerous surf and rip currents are certain
Thursday and Friday, with coastal flooding possible.
&&
PUBLIC...DB
AVIATION...DB
MARINE...Munroe/Kittell
BEACHES...Munroe/Kittell
FIRE...Gomberg/RM
SYNOPSIS...DB
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:29 PM PDT | High Surf Advisory | LOX | Los Angeles | 3 days |
| Jul 3, 3:01 PM PDT | Fire Weather Watch | LOX | Los Angeles | 43 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.